Alert archive / Iowa / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 7, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 22, 2019, 2:10 PM CDT for Rock Island County, Illinois; Muscatine County, Scott County, Iowa. It was in force for 42 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2019, 2:10 PM CDT (19:10 UTC)
- Expired
- Apr 22, 2019, 2:52 PM CDT
- In force
- 42 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 50.0 mph
Counties Muscatine County, IA, Scott County, IA, Rock Island County, IL
The radar
The Quad Cities radar (KDVN), 6 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 2:10 PM CDT | HAIL 0.75 | 3 Ene Muscatine, IA | HAIL AND VERY HEAVY RAIN. |
| Apr 22, 2:13 PM CDT | HAIL 0.25 | 2 N Muscatine, IA | HAIL FOR 3 MINUTES FOLLOWED BY HEAVY RAIN. |
| Apr 22, 2:13 PM CDT | HAIL 0.25 | 3 Ne Muscatine, IA | DIME SIZED HAIL AT 2:14 IN MUSCATINE IOWA. CORNER OF 2ND AVE AND HIGHWAY 61. |
| Apr 22, 2:50 PM CDT | HAIL 0.25 | 2 Nne Rock Island, IL | BRIEF HAIL - 1 SE OF DOWNTOWN. |
| Apr 22, 2:52 PM CDT | HAIL 0.25 | 3 E Credit Island, IL | |
| Apr 22, 2:57 PM CDT | HAIL 0.88 | 1 Nne Bettendorf, IA | |
| Apr 22, 3:00 PM CDT | HAIL 0.88 | 2 Ne Bettendorf, IA | |
| Apr 22, 3:02 PM CDT | HAIL 0.88 | Bettendorf, IA | HAIL ENDED ABOUT 3 MINUTES AGO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 7.2 hours before the alert went out and 2 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1777 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 191 m²/s²
- 0-3 km storm-relative helicity
- 160 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
187
WUUS53 KDVN 221910
SVRDVN
ILC161-IAC139-163-222015-
/O.NEW.KDVN.SV.W.0007.190422T1910Z-190422T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Quad Cities IA/IL
210 PM CDT Mon Apr 22 2019
The National Weather Service in the Quad Cities has issued a
* Severe Thunderstorm Warning for...
Southern Rock Island County in northwestern Illinois...
Scott County in east central Iowa...
Eastern Muscatine County in east central Iowa...
* Until 315 PM CDT.
* At 210 PM CDT, a severe thunderstorm was located over Muscatine,
moving northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
* Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Muscatine, East Moline,
Silvis, Eldridge, Milan, Le Claire, Hampton, Port Byron, Walcott,
Blue Grass, Buffalo, Andalusia, Rapids City, Princeton, Long Grove
and Riverdale.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 282 and 306.
Interstate 80 in Illinois between mile markers 1 and 5.
Interstate 74 in Illinois between mile markers 1 and 4.
Interstate 88 between mile markers 1 and 7.
Interstate 280 between mile markers 1 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4153 9023 4152 9030 4151 9031 4151 9034
4149 9037 4133 9103 4145 9115 4176 9062
4177 9060 4177 9059 4176 9058 4177 9056
4177 9048 4155 9019
TIME...MOT...LOC 1910Z 240DEG 34KT 4143 9103
HAIL...1.00IN
WIND...<50MPH
$$
Gibbs5 follow-up statements
388
WWUS53 KDVN 221918
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
218 PM CDT Mon Apr 22 2019
ILC161-IAC139-163-222015-
/O.CON.KDVN.SV.W.0007.000000T0000Z-190422T2015Z/
Rock Island IL-Scott IA-Muscatine IA-
218 PM CDT Mon Apr 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR CENTRAL ROCK ISLAND...SCOTT AND NORTHEASTERN MUSCATINE
COUNTIES...
At 218 PM CDT, a severe thunderstorm was located over Fairport, or 7
miles northeast of Muscatine, moving northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Muscatine, East Moline,
Silvis, Eldridge, Milan, Le Claire, Hampton, Port Byron, Walcott,
Blue Grass, Buffalo, Andalusia, Rapids City, Princeton, Long Grove
and Riverdale.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 282 and 306.
Interstate 80 in Illinois between mile markers 1 and 5.
Interstate 74 in Illinois between mile markers 1 and 3.
Interstate 88 between mile markers 1 and 7.
Interstate 280 between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4153 9023 4152 9030 4151 9031 4151 9034
4149 9037 4139 9093 4142 9101 4151 9105
4176 9062 4177 9060 4177 9059 4176 9058
4177 9056 4177 9048 4155 9019
TIME...MOT...LOC 1918Z 240DEG 34KT 4147 9094
HAIL...1.00IN
WIND...<50MPH
$$
Gibbs975
WWUS53 KDVN 221931
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
231 PM CDT Mon Apr 22 2019
ILC161-IAC139-163-222015-
/O.CON.KDVN.SV.W.0007.000000T0000Z-190422T2015Z/
Rock Island IL-Scott IA-Muscatine IA-
231 PM CDT Mon Apr 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR SOUTHEASTERN ROCK ISLAND...SCOTT AND NORTHEASTERN MUSCATINE
COUNTIES...
At 231 PM CDT, a severe thunderstorm was located over Blue Grass, or
8 miles west of Davenport, moving northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis,
Eldridge, Milan, Le Claire, Hampton, Port Byron, Walcott, Blue Grass,
Buffalo, Andalusia, Rapids City, Princeton, Long Grove, Riverdale and
McCausland.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 285 and 306.
Interstate 80 in Illinois between mile markers 1 and 5.
Interstate 74 in Illinois between mile markers 1 and 3.
Interstate 88 between mile markers 1 and 7.
Interstate 280 between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
&&
LAT...LON 4153 9023 4152 9030 4151 9031 4151 9034
4149 9037 4141 9079 4148 9086 4156 9087
4175 9055 4177 9048 4155 9019
TIME...MOT...LOC 1931Z 244DEG 36KT 4152 9077
HAIL...1.00IN
WIND...<50MPH
$$
Gibbs633
WWUS53 KDVN 221938
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
238 PM CDT Mon Apr 22 2019
IAC139-221947-
/O.CAN.KDVN.SV.W.0007.000000T0000Z-190422T2015Z/
Muscatine IA-
238 PM CDT Mon Apr 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MUSCATINE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4153 9023 4152 9030 4151 9031 4151 9034
4149 9037 4144 9065 4152 9072 4161 9078
4175 9055 4177 9048 4155 9019
TIME...MOT...LOC 1937Z 240DEG 34KT 4155 9070
$$
ILC161-IAC163-222015-
/O.CON.KDVN.SV.W.0007.000000T0000Z-190422T2015Z/
Rock Island IL-Scott IA-
238 PM CDT Mon Apr 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EAST CENTRAL ROCK ISLAND AND CENTRAL SCOTT COUNTIES...
At 237 PM CDT, a severe thunderstorm was located near Blue Grass, or
near Davenport, moving northeast at 40 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, East Moline, Silvis,
Eldridge, Milan, Le Claire, Hampton, Port Byron, Walcott, Buffalo,
Rapids City, Princeton, Long Grove, Riverdale, McCausland, Cleveland
and Carbon Cliff.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 285 and 306.
Interstate 80 in Illinois between mile markers 1 and 5.
Interstate 74 in Illinois between mile markers 1 and 3.
Interstate 88 between mile markers 1 and 7.
Interstate 280 between mile markers 1 and 13.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare immediately for large hail and deadly cloud to ground
lightning. Seek shelter inside a well-built structure. Stay away from
windows.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4153 9023 4152 9030 4151 9031 4151 9034
4149 9037 4144 9065 4152 9072 4161 9078
4175 9055 4177 9048 4155 9019
TIME...MOT...LOC 1937Z 240DEG 34KT 4155 9070
HAIL...1.00IN
WIND...<50MPH
$$
McClure694
WWUS53 KDVN 221948
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
248 PM CDT Mon Apr 22 2019
ILC161-221957-
/O.CAN.KDVN.SV.W.0007.000000T0000Z-190422T2015Z/
Rock Island IL-
248 PM CDT Mon Apr 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROCK ISLAND
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 4157 9041 4152 9046 4152 9051 4153 9055
4150 9061 4154 9068 4165 9068 4175 9055
4177 9048 4166 9034 4159 9034
TIME...MOT...LOC 1947Z 243DEG 41KT 4161 9052
$$
IAC163-222015-
/O.CON.KDVN.SV.W.0007.000000T0000Z-190422T2015Z/
Scott IA-
248 PM CDT Mon Apr 22 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT
FOR EASTERN SCOTT COUNTY...
At 247 PM CDT, a severe thunderstorm was located near Bettendorf,
moving northeast at 45 mph.
HAZARD...Quarter size hail.
SOURCE...Radar indicated.
IMPACT...Damage to vehicles is expected.
Locations impacted include...
Davenport, Rock Island, Bettendorf, Eldridge, Le Claire, Princeton,
Long Grove, Riverdale, McCausland, Panorama Park, Pleasant Valley,
Park View, Mississippi Valley Fairgrounds, Davenport Municipal
Airport and Scott County Park.
This includes the following highways...
Interstate 74 in Iowa between mile markers 1 and 5.
Interstate 80 in Iowa between mile markers 290 and 306.
Interstate 280 between mile markers 1 and 4.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
sturdy building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 4157 9041 4152 9046 4152 9051 4153 9055
4150 9061 4154 9068 4165 9068 4175 9055
4177 9048 4166 9034 4159 9034
TIME...MOT...LOC 1947Z 243DEG 41KT 4161 9052
HAIL...1.00IN
WIND...<50MPH
$$
Gibbs055
WWUS53 KDVN 221952
SVSDVN
Severe Weather Statement
National Weather Service Quad Cities IA/IL
252 PM CDT Mon Apr 22 2019
IAC163-222002-
/O.CAN.KDVN.SV.W.0007.000000T0000Z-190422T2015Z/
Scott IA-
252 PM CDT Mon Apr 22 2019
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN SCOTT COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled. However small hail and
heavy rain are still possible with this thunderstorm.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
the Quad Cities.
LAT...LON 4157 9041 4152 9046 4152 9051 4153 9055
4150 9061 4154 9068 4165 9068 4175 9055
4177 9048 4166 9034 4159 9034
TIME...MOT...LOC 1950Z 240DEG 34KT 4164 9046
$$
GibbsWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 1:18 PM CDT, 52 minutes earlier.
Area forecast discussion, Apr 22, 1:18 PM CDT, 52 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 118 PM CDT Mon Apr 22 2019 ...AVIATION UPDATE... .SYNOPSIS... Issued at 302 AM CDT Mon Apr 22 2019 Upper level trough in the Plains was triggering several clusters of thunderstorms, from KS to MN. Weak low pressure was centered in eastern NE with a stationary frontal boundary into se MN to upper MI. Dewpoints were in the 50s from MO/KS into the southern Plains. && .SHORT TERM...(Today and Tonight) ISSUED AT 302 AM CDT Mon Apr 22 2019 Potential for a few severe storms today. Today: Models have come in a bit more aggressive with the deep layer shear with values of 35 kts, which is moderate. MLCAPE of around 1000 J/kg with temperatures in the 70s and dewpoints in the mid to upper 50s expected this afternoon, along with decent mid level lapse rates. Surface low pressure will be tracking to northeast IA this afternoon, then across southern WI this evening. Large scale ascent will be provided by the upper level trough arriving at peak heating. CAM's models indicate showers and at least scattered thunderstorms increasing in coverage and intensity this afternoon, and then diminishing this evening. The better coverage of storms looks to be in our northern cwa where the better forcing/shear will exist, and pops have been raised to likely. SPC has now placed portions of the cwa in a marginal risk for severe storms, with large hail and damaging winds the main threat. However, an isolated tornado or two is possible especially if dewpoints can increase more than forecast. South winds will be gusting to around 30 mph this afternoon. Rainfall amounts should be the highest along Hwy 20 closer to the surface low, but still expecting amounts to be generally less than 1/2 inch at most locations. However, heavy rain may occur just north of the cwa in extreme northeast IA and southern WI, closer to the surface low and east-west frontal boundary lying across that area. Tonight: Storms will diminish this evening but scattered showers may linger overnight, until the upper level trough pulls away from the area. A cold front will also push across the cwa as the surface low tracks into lower MI. Temperatures will bottom out in the 40s by morning. .LONG TERM...(Tuesday through Sunday) ISSUED AT 302 AM CDT Mon Apr 22 2019 Most of this week looks dry with above normal temperatures under a west to northwest flow aloft. A slow moving upper low in the southern stream, currently over the southwest U.S. is expected to slowly proceed eastward, effectively sealing off any influx of Gulf moisture. This split flow pattern breaks down over the weekend, leading to a stronger system that will bring the next significant potential for rain and thunderstorms, followed by cooler temperatures. Tuesday through Wednesday, high pressure fills in behind today's system, providing sunshine and high temperatures climbing from the 60s Tuesday, into the 70s Wednesday. Forecast mins for Wednesday morning, from the upper 30s to mid 40s, could be several degrees too warm if the recent moist model bias, that has been too limiting on the diurnal swings, continues. Thursday, models are in somewhat agreement sending a weak upper level shortwave and surface cold front through the region. With limited moisture and modest forcing, only low chance pops for showers and isolated thunderstorms are mentioned for late in the day across the north. Enhanced pre-frontal warming should send highs back well into the 70s. Slightly cooler air that follows will lead to only 60s for highs Friday. Saturday and Sunday: A surface low is shown by the GFS and Canadian tracking across MN and WI Saturday, which would favor heavier rainfall staying well to the north. The local area would then be in the warm sector with showers and thunderstorms focused more on the late Saturday or Saturday night cold frontal passage. The latest ECMWF has a much more southerly track, depicting the cyclone tracking through the forecast area Saturday, which would favor better rain chances and possibly severe weather. For now, a blended approach is justified with low end chance pops for Saturday and Saturday night with highs in the 60s to lower 70s. Current timing of high pressure that follows would provide dry weather Sunday with slightly cooler highs in the 60s. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon) ISSUED AT 115 PM CDT Mon Apr 22 2019 Unstable atmosphere across eastern Iowa and northern Illinois will allow convection to develop ahead of the approaching cold front. VFR conditions should be seen through 06z/23 with potential MVFR/IFR conditions in SHRA/TSRA. After 06z/23 VFR conditions are forecast with widespread low clouds moving in behind the front that are just above 3 kft agl. && .HYDROLOGY... Issued at 1117 AM CDT Mon Apr 22 2019 Not much change to the forecasts along the Mississippi River as routed water remains the main contributer to the forecasts. Scattered showers and thunderstorms today and tonight should have little affect on the Mississippi River level forecasts. Crests are anticipated at Dubuque to Bellevue this coming weekend. Sites downstream of Bellevue are expected to crest next week. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Sheets AVIATION...08 HYDROLOGY...14
Hazardous weather outlook, Apr 22, 3:29 AM CDT, 10 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 329 AM CDT Mon Apr 22 2019 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-230830- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 329 AM CDT Mon Apr 22 2019 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...TODAY AND TONIGHT The Storm Prediction Center has a marginal risk of severe thunderstorms this afternoon into this evening, for portions of eastern Iowa and northwest Illinois. The main risks will be large hail and damaging winds, but an isolated tornado or two is possible. Moderate to major flooding will continue along the Mississippi River. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY Thursday, there is a slight chance for thunderstorms. Severe weather is not expected. Thunderstorms are possible again Saturday and Saturday night. It is too soon to determine the potential for severe weather. Moderate to major flooding will continue along the Mississippi River. Please see the latest Flood Statements and Flood Warnings for details. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon into this evening. Haase/Sheets
In the hours before
Special weather statement, Apr 22, 10:36 AM CDT, 3 hours 34 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
1036 AM CDT Mon Apr 22 2019
ILC015-085-IAC045-097-221600-
Jo Daviess-Carroll-Jackson-Clinton-
1036 AM CDT Mon Apr 22 2019
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN JO DAVIESS...
WESTERN CARROLL...SOUTHEASTERN JACKSON AND NORTHEASTERN CLINTON
COUNTIES UNTIL 1100 AM CDT...
At 1036 AM CDT, a strong thunderstorm was located over Andover, or 12
miles north of Clinton, moving northeast at 50 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Clinton, Mount Carroll, Savanna, Preston, Hanover, Elizabeth,
Woodbine, Sabula, Miles, Andover, Schapville, Massbach, Green Island,
Van Buren, Thomson, Wacker, Elizabeth Fairgrounds, Teeds Grove,
Reeceville and Elmoville.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 4229 8992 4220 8992 4220 8986 4218 8983
4193 9012 4193 9015 4190 9016 4189 9017
4201 9044 4241 9020
TIME...MOT...LOC 1536Z 211DEG 42KT 4202 9024
GibbsSpecial weather statement, Apr 22, 1:28 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
128 PM CDT Mon Apr 22 2019
ILC131-IAC115-221900-
Mercer-Louisa-
128 PM CDT Mon Apr 22 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN MERCER AND
CENTRAL LOUISA COUNTIES UNTIL 200 PM CDT...
At 128 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Columbus City to Aledo. Movement was
northeast at 35 mph.
Wind gusts up to 50 mph and penny size hail are possible with these
storms.
Locations impacted include...
Aledo, Wapello, Viola, Millersburg, Matherville, New Boston,
Sherrard, Grandview, Reynolds, Eliza, Joy, Hamlet, Cable, Shale City,
Boden, Mannon, Preemption, Aledo Mercer County Airport, Gingle
Corners and Petersville.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4133 9121 4133 9043 4131 9044 4115 9066
4118 9136
TIME...MOT...LOC 1828Z 237DEG 31KT 4120 9134 4121 9072
GibbsSpecial weather statement, Apr 22, 1:42 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
142 PM CDT Mon Apr 22 2019
ILC073-161-IAC139-163-221930-
Rock Island-Henry-Scott-Muscatine-
142 PM CDT Mon Apr 22 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT ROCK ISLAND...
NORTHWESTERN HENRY...SOUTHERN SCOTT AND MUSCATINE COUNTIES UNTIL 230
PM CDT...
At 142 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Columbus Junction to near
Matherville. Movement was northeast at 45 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Davenport, Moline, Rock Island, Bettendorf, Muscatine, East Moline,
Silvis, Geneseo, Colona, Milan, Coal Valley, West Liberty, Hampton,
Orion, Walcott, Blue Grass, Buffalo, Andalusia, Rapids City and
Reynolds.
This includes the following highways...
Interstate 74 in Iowa between mile markers 2 and 5.
Interstate 80 in Illinois between mile markers 1 and 19.
Interstate 74 in Illinois between mile markers 1 and 20.
Interstate 88 between mile markers 1 and 7.
Interstate 280 between mile markers 2 and 18.
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4129 9043 4133 9043 4134 9137 4140 9133
4158 9129 4158 9070 4157 9046 4157 9040
4158 9037 4157 8988
TIME...MOT...LOC 1842Z 241DEG 38KT 4131 9134 4131 9060
GibbsThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 10:36 AM CDT | Special Weather Statement | DVN | Jo Daviess | 24 min |
| Apr 22, 1:28 PM CDT | Special Weather Statement | DVN | Mercer | 32 min |
| Apr 22, 1:42 PM CDT | Special Weather Statement | DVN | Rock Island | 48 min |
| Apr 22, 3:07 PM CDT | Special Weather Statement | DVN | Whiteside | 23 min |
| Apr 22, 3:10 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island, Whiteside | 50 min |
| Apr 22, 3:22 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Whiteside | 38 min |
| Apr 22, 3:51 PM CDT | Severe Thunderstorm Warning | DVN | Whiteside | 24 min |
| Apr 22, 4:25 PM CDT | Severe Thunderstorm Warning | DVN | Bureau, Henry, Whiteside | 50 min |
| Apr 22, 5:09 PM CDT | Severe Thunderstorm Warning | DVN | Jo Daviess | 40 min |
| Apr 22, 5:59 PM CDT | Severe Thunderstorm Warning | DVN | Carroll | 46 min |
| Apr 22, 6:46 PM CDT | Severe Thunderstorm Warning | DVN | Rock Island | 59 min |
| Apr 22, 3:20 PM CDT | Special Weather Statement | DVN | Benton, Buchanan | 25 min |
| Apr 22, 3:25 PM CDT | Special Weather Statement | DVN | Benton, Buchanan | 2 hr |
| Apr 22, 3:26 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Linn | 64 min |
| Apr 22, 3:30 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Iowa, Johnson, Linn | 60 min |
| Apr 22, 4:19 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Clinton, Jackson, Jones, Linn | 56 min |
| Apr 22, 5:00 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Johnson | 45 min |
| Apr 22, 5:39 PM CDT | Special Weather Statement | DVN | Clinton | 66 min |
| Apr 22, 6:19 PM CDT | Special Weather Statement | DVN | Cedar, Clinton, Louisa, Muscatine | 56 min |
Nearby
Severe Thunderstorm Warnings in Iowa, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.